Oxazepam is a medicine used to treat anxiety and symptoms of alcohol withdrawal. Oxazepam overdose occurs when someone accidentally or intentionally takes too much of this medicine.
This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or a local poison control center at 1-800-222-1222.
Serax overdose; Adumbran overdose; Serenid Forte overdose; Zapex overdose; Novoxapam overdose; Oxpam overdose
Oxazepam is sold under the following brand names:
- Serenid Forte
This list may not be all-inclusive.
- Blurred vision
Double vision Confusion Coma
side-to-side movement of the eyes
- Slurred speech
- Slowed breathing
Before Calling Emergency
Get the following information:
- Patient’s age, weight, and condition
- Name of the product (ingredients and strengths, if known)
- Time it was swallowed
- Amount swallowed
- If the medication was prescribed for the patient
DO NOT delay calling for help if this information is not immediately available.
Poison Control, or a local emergency number
In the United States, call 1-800-222-1222 to speak with a local
This is a free and confidential service. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.
What to expect at the emergency room
The health care provider will measure and monitor the patient’s vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate. The patient may receive:
- Activated charcoal
Recovery usually occurs with proper treatment.